Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
 
CASE REPORT
Ahead of Print

A rare case of cardiac toxicity in a patient with imatinib treatment: Case report


1 Department of Medical Oncology, Cerrahpasa Medical Faculty, Istanbul University, Istanbul, Turkey
2 Department of Internal Medicine, Cerrahpasa Medical Faculty, Istanbul University, Istanbul, Turkey

Correspondence Address:
Nilay Sengul Samanci,
Department of Medical Oncology, Cerrahpasa Medical Faculty, Istanbul University, Fatih, Istanbul 34130
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/jcrt.JCRT_188_19

Imatinib, a tyrosine kinase inhibitor, primarily used to treat chronic myeloid leukemia, has shown a survival benefit in gastrointestinal stromal tumors (GISTs). The most common toxicities of imatinib include fluid retention, diarrhea, nausea, fatigue, muscle cramps, abdominal pain, and rash. Imatinib-related cardiotoxicity is a rare condition, and its clinical severity varies between asymptomatic mild ventricular dysfunction and severe congestive heart failure (CHF). We report the case of a 64-year-old woman with a history of GIST who presented to our clinic with rapidly progressive dyspnea. After 8 weeks of imatinib treatment, the patient developed CHF. Echocardiography showed decreased ejection fraction. Imatinib was stopped and diuretic therapy was started. Two weeks later, she died. Cardiac shock was her cause of death.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Samanci NS
    -  Guliyev M
    -  Degerli E
    -  Celik E
    -  Turna ZH
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed162    
    PDF Downloaded8    

Recommend this journal